Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The generalized integro-exponential function


Author: M. S. Milgram
Journal: Math. Comp. 44 (1985), 443-458
MSC: Primary 33A70; Secondary 65D15
MathSciNet review: 777276
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The generalized integro-exponential function is defined in terms of the exponential integral (incomplete gamma function) and its derivatives with respect to order. A compendium of analytic results is given in one section. Rational minimax approximations sufficient to permit the computation of the first six first-order functions are reported in another section.


References [Enhancements On Off] (What's this?)

  • [1] Milton Abramowitz and Irene A. Stegun, Handbook of mathematical functions with formulas, graphs, and mathematical tables, National Bureau of Standards Applied Mathematics Series, vol. 55, For sale by the Superintendent of Documents, U.S. Government Printing Office, Washington, D.C., 1964. MR 0167642 (29 #4914)
  • [2] I. K. Abu-Shumays, Transcendental Functions Generalizing the Exponential Integrals, Northwestern University (unpublished) report COO-2280-6, 1973.
  • [3] Donald E. Amos, Computation of exponential integrals, ACM Trans. Math. Software 6 (1980), no. 3, 365–377. MR 585343 (82b:65011), http://dx.doi.org/10.1145/355900.355908
  • [4] L. Berg, "On the estimation of the remainder term in the asymptotic expansion of the exponential integral," Computing, v. 18, 1977, pp. 361-363.
  • [5] B. S. Berger, Tables of Zeros and Weights for Gauss-Laguerre Quadrature to 24S for n = 400, 500, 600, Dept. of Mechanical Engineering, Univ. of Maryland, College Park, MD. (Unpublished report.)
  • [6] W. F. Breig and A. L. Crosbie, Numerical computation of a generalized exponential integral function, Math. Comp. 28 (1974), 575–579; addendum, ibid. 28 (1974), no. 126, loose microfiche suppl. C9–C14. MR 0341811 (49 #6557), http://dx.doi.org/10.1090/S0025-5718-1974-0341811-3
  • [7] R. P. Brent, "A FORTRAN multiple-precision arithmetic package," ACM Trans. Math. Software, v. 4, 1978, pp. 57-70; ibid. pp. 71-81.
  • [8] S. Chandrasekhar, Radiative transfer, Dover Publications, Inc., New York, 1960. MR 0111583 (22 #2446)
  • [9] W. J. Cody and Henry C. Thacher Jr., Rational Chebyshev approximations for the exponential integral 𝐸₁(𝑥), Math. Comp. 22 (1968), 641–649. MR 0226823 (37 #2410), http://dx.doi.org/10.1090/S0025-5718-1968-0226823-X
  • [10] DCADRE, IMSL Library, 6th Floor, GNB Bldg., 7500 Bellaire Blvd., Houston, TX.
  • [11] E. A. Gussman, "Modification to the weighting function method for the calculation of Fraunhofer lines in solar and stellar spectra," Z. Astrophys., v. 65, 1967, pp. 456-497.
  • [12] H. C. van de Hulst, Scattering in a planetary atmosphere, Astrophys. J. 107 (1948), 220–246. MR 0026409 (10,151a)
  • [13] H. C. Van de Hulst, Multiple Light Scattering, Vol. 1, Academic Press, New York, 1980.
  • [14] D. R. Jeng, E. J. Lee & K. J. de Witt, "Exponential integral kernels appearing in the radiative heat flux," Indian J. Tech., v. 13, 1975, pp. 72-75.
  • [15] J. H. Johnson & J. M. Blair, REMES2: A FORTRAN Programme to Calculate Rational Minimax Approximations to a Given Function, Atomic Energy of Canada Ltd., Report AECL-4210, 1973.
  • [16] C. Kaplan, On a Generalization of the Exponential Integral, Aerospace Research Lab. Report ARL-69-0120, 1969; On Some Functions Related to the Exponential Integrals, Aerospace Research Lab. Report ARL-70-0097, 1970; Asymptotic and Series Expansion of the Generalized Exponential Integrals, Air Force Office of Scientific Research Interim Report AFOSR-TR-72-2147, 1972.
  • [17] J. Le Caine, A Table of Integrals Involving the functions $ {E_n}(x)$, National Research Council of Canada Report NRC-1553, 1945, Section 1.6.
  • [18] Y. L. Luke, The Special Functions and Their Approximations, Academic Press, New York, 1969.
  • [19] A. S. Meligy and E. M. El Gazzy, On the function ∫_{𝑧}^{∞}𝑒^{-𝑡}𝑡⁻ⁿ𝑑𝑡, Proc. Cambridge Philos. Soc. 59 (1963), 735–737. MR 0153882 (27 #3843)
  • [20] M. S. Milgram, "Approximate solutions to the half-space integral transport equation near a plane boundary," Canad. J. Phys., v. 58, 1980, pp. 1291-1310.
  • [21] M. S. Milgram, "Some properties of the solution to the integral transport equation in semi-infinite plane geometry," Atomkernenergie, v. 38, 1981, pp. 99-106.
  • [22] M. S. Milgram, "Solution of the integral transport equation across a place boundary," Proc. ANS/ENS International Topical Meeting on Advances in Mathematical Methods for the Solution of Nuclear Engineering Problems, Munich, FDR, (1981), pp. 207-217.
  • [23] W. Neuhaus & S. Schottlander, "The development of Aireys converging factors of the exponential integral to a representation with remainder term," Computing, v. 15, 1975, pp. 41-52.
  • [24] Mohamed Adel Sharaf, On the Λ-transform of the exponential integrals, Astrophys. and Space Sci. 60 (1979), no. 1, 199–212. MR 523233 (81g:65186), http://dx.doi.org/10.1007/BF00648252
  • [25] R. R. Sharma and Bahman Zohuri, A general method for an accurate evaluation of exponential integrals 𝐸₁(𝑥),𝑥>0, J. Computational Phys. 25 (1977), no. 2, 199–204. MR 0474705 (57 #14339)
  • [26] A. Stankiewicz, The generalized integro-exponential functions, Acta Univ. Wratislav. 188 (1973), 11–42. MR 0321265 (47 #9798)
  • [27] Irene A. Stegun and Ruth Zucker, Automatic computing methods for special functions. II. The exponential integral 𝐸_{𝑛}(𝑥), J. Res. Nat. Bur. Standards Sect. B 78B (1974), 199–216. MR 0362844 (50 #15282)
  • [28] H. Strubbe, "Development of the SCHOONSCHIP program," Comput. Phys. Comm., v. 18, 1979, pp. 1-5.
  • [29] Riho Terras, The determination of incomplete gamma functions through analytic integration, J. Comput. Phys. 31 (1979), no. 1, 146–151. MR 531128 (81d:65010), http://dx.doi.org/10.1016/0021-9991(79)90066-4

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33A70, 65D15

Retrieve articles in all journals with MSC: 33A70, 65D15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1985-0777276-4
PII: S 0025-5718(1985)0777276-4
Article copyright: © Copyright 1985 American Mathematical Society